MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION
Catalog Number 2234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent abdominal aortic aneurysm -aaa on (b)(6) 2023 and a drain was used.In the ward / icu, the product broke inside the body cavity.The details are the following.The product was used on (b)(6), and the drain was placed.Judgments were made based on ct images until on (b)(6), but there did not appear to be any damage to the product.On (b)(6), there was a possibility of rupture.When the product was removed on (b)(6), it was confirmed that the product was broken.Therefore, the patient was given general anesthesia and the drain was removed.The surgeon suggested some possibilities.There was a possibility that the suture used to secure the drain had been wrapped around the entire circumference of the drain.Also, (normally, the drain is placed closer to the navel than the flank to avoid putting tension on it), but in this case, because the patient had a high bmi, the drain was inserted from the flank, creating like a "hairpin curve" shape as it was left in place, and there was a possibility that it would be under tension and break when it was removed.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: [current status of the patient] the patient was discharged from the hospital.[treatment details] the product was used on (b)(6) during surgery, and the drain was placed.Judgments were made based on ct images until on (b)(6), but there did not appear to be any damage to the product.On (b)(6), there was a possibility of rupture.When the product was removed on (b)(6), it was confirmed that the product was broken.Therefore, the patient was given general anesthesia and the drain was removed.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.How was the drain secured? how was the product function verified following the first activation? who monitored the drainage and how often? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure were any concomitant procedures performed? is a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.No product available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).How was the drain secured? the surgeon suggested some possibilities.There was a possibility that the suture used to secure the drain had been wrapped around the entire circumference of the drain.Also, (normally, the drain is placed closer to the navel than the flank to avoid putting tension on it), but in this case, because the patient had a high bmi, the drain was inserted from the flank, creating like a ""hairpin curve"" shape as it was left in place, and there was a possibility that it would be under tension and break when it was removed.How was the product function verified following the first activation? no problem who monitored the drainage and how often? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure? high bmi.Were any concomitant procedures performed? no.Is a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? yes, the piece was removed under anesthesia.If yes-date of procedure? (b)(6).Findings, will piece be returned? yes.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon suggested some possibilities.There was a possibility that the suture used to secure the drain had been wrapped around the entire circumference of the drain.Also, (normally, the drain is placed closer to the navel than the flank to avoid putting tension on it), but in this case, because the patient had a high bmi, the drain was inserted from the flank, creating like a ""hairpin curve"" shape as it was left in place, and there was a possibility that it would be under tension and break when it was removed.What is the patient's current status? discharged.Surgeon¿s name? (b)(6).If applicable, will product be returned? the device has been shipped.H3 evaluation: one complaint sample of drain of around 300 mm, was received for evaluation.During visual inspection, it was found that drain was separated from the hub area, and there were visible cut marks present on the surface of separation area of the drain.During investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Retention sample of complaint lot were checked and found satisfactory.It is suspected that, hub area of the drain might have came in contact with some sharp tool used prior or during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible.As per standard practice, 100% functional test and 100% visual inspection was carried out visually, before and after packing of finished goods, prior to the product release, no scope to miss such defect, at manufacturing/release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 24FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18236060
Report Number2210968-2023-09285
Device Sequence Number7152429
Product Code GBX
UDI-Device Identifier10705031003620
UDI-Public10705031003620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2234
Device Lot NumberJ2224873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown